MAUDE Adverse Event Report: COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF5637
Medical Device Problem Codes Retraction Problem (1536); Connection Problem (2900); Difficult to Open or Close (2921); Intermittent Energy Output (4025)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: lf5637, ligasure lf5637 retractable l hook (lot#53370334x); vlft10gen, vlft10gen ft series energy platformx1 (serial#unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic hysterectomy, the device was used to seal the uterine arteries when several issues were identified.After multiple complete seals, the knife trigger became stuck in the pulled position and the trigger stuck on the uterine arteries.The device jaw was difficult or impossible to open, resulting in the device becoming stuck on tissue.The device was cleaned with wet gauze.The knife blade was extended, but it did not protrude beyond the edge of the jaws.Removal of the device required resection of the surrounding tissue.Additionally, the device was not recognized by the generator, displaying the error message "instrument not recognized" immediately after connection.This incident did not cause the procedure to be extended by more than 30 minutes.Another device was used successfully with the same generator.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection found the device's jaw was returned stuck on tissue.The jaw was pried open and eschar was present on the jaw.Functional testing noted that the eschar was cleaned and the device was working properly.More frequent cleaning of the jaws could have prevented build up of eschar.The device sealing performance was tested on porcine kidney tissue.Multiple seals on various size vessels were made and a full thermal effect was visually verified.The sealing was adequate when the seal cycle reached end tone.Tissue sticking was not observed.The device's jaw opening and closing was functioning properly.The hook and sheath of the device were inspected and were found to be within specification.The weld integrity and the device's tactile were inspected and were found to be within specification.The knife cut of the device was tested on a silicone test strip with acceptable results.The jaw gap of the device was measured and it was found to be within specification.The device was detected and activated multiple times on a saline soaked gauze pad with satisfactory results.No electrical or wiring issues were found.It was reported that the device stopped working, the jaws were difficult to open, and the knife blade did not retract.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.It was also reported that the device was not detected.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: keep the instrument jaws and l-hook clean.Build-up of eschar may reduce the sealing, cutting, dissection effectiveness, and may heat jaws to the point of damaging jaw insulation.Wipe jaw surfaces and edges with a wet gauze pad as needed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24235151
Report Number1717344-2026-00151
Device Sequence Number21137486
Product Code GEI
UDI-Device Identifier10884521521735
UDI-Public(01)10884521521735(17)301202(10)53370334X(20)03
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K161804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF5637
Device Catalogue NumberLF5637
Device Lot Number53370334X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Patient SexFemale